Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

May 18, 2016Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at May 18, 2016, 9:13 PM CDT for Dale County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2016, 9:13 PM CDT (02:13 UTC)
Expired
May 18, 2016, 9:45 PM CDT
In force
32 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 22 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

679 
WWUS82 KTAE 190213
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM CDT WED MAY 18 2016
 
ALZ065-066-190245-
DALE AL-COFFEE AL-
913 PM CDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COFFEE AND NORTHERN
DALE COUNTIES UNTIL 945 PM CDT...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ENTERPRISE...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE... OZARK...ENTERPRISE...FORT
RUCKER...ARITON...AND MARLEY HILL.

LAT...LON 3142 8549 3129 8586 3136 8593 3162 8570
      3162 8566
TIME...MOT...LOC 0212Z 233DEG 21KT 3137 8584 

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 18, 8:52 PM CDT, 21 minutes earlier.

Area forecast discussion, May 18, 8:52 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
952 PM EDT WED MAY 18 2016

.NEAR TERM [Through Tonight]...

Seabreeze thunderstorms remained scattered and confined to mainly
north Florida and the southern tier of our Georgia counties this
afternoon. This evening, as the seabreeze spread north into
Alabama, added convergence from outflow and a weak area of low
pressure allowed for some stronger storms to develop. A few storms
produced gusty winds and small hail. Over the next few hours,
expected a downward trend in coverage and intensity over Alabama.

&&

.PREV DISCUSSION [740 PM EDT]...

.SHORT TERM [Thursday Through Friday Night]...

The weak quasi-stationary front will remain stretched across the
forecast area through Thursday evening, serving as a focus for
afternoon and evening convection. By Friday, the influence of short
wave ridging will help translate the surface front northward as a
warm front ahead of the short wave trough approaching from the west.
Q-G forcing along with deep layer moisture will be increasing
resulting in at least a good chance for convection Friday/Friday
night. Our CWA for Friday is under a marginal risk as issued by SPC,
therefore some of the storms that develop may be strong to severe.
Temperatures will generally be a little warmer than average, with
lows around 70, and highs near 90 away from the beaches.

.LONG TERM [Saturday Through Wednesday]...

A trough axis and an accompanying cold front will move southeastward
and is expected to pass through the area on Saturday morning. There
is a good chance of rain in the region associated with this front.
Northwesterly flow after the passage of the trough axis and sinking
motion aloft will lead to significant drying. Beginning on Sunday,
fair weather is expected to persist through the period. Cooler
temperatures, with lows in the lower 60s and highs in the mid 80s,
and lower humidity can be expected on Sunday and Monday. By mid-
week, the flow will regain a southerly component which will return
temperatures and humidity to average.

.AVIATION [Through 00Z Friday]...

As the storms begin to dissipate, VFR conditions are expected at
all TAF sites. Around 08Z, ceilings and visibilities are likely to
decrease to LIFR at TLH and VLD and to IFR at DHN and ABY due to
fog/mist. After sunrise, ceilings should lift and visibilities
should improve. With the possibility of afternoon showers in the
CWA, MVFR conditions were kept for the remainder of the period.

.MARINE...

Relatively light onshore winds will continue through Friday, with
winds increasing to moderate levels and veering to the west on
Saturday ahead of an approaching cold front. Seas will be 3 feet
or less.

.FIRE WEATHER...

No Concerns.

.HYDROLOGY...

River levels are low due to the recent dry weather. Rain chances are
increased for the rest of the week with a drier pattern returning on
Sunday. Rain totals over the next five days are forecast to be
around one to two inches. No impacts are expected from rainfall with
low river flows in place.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   70  89  71  86  71 /  10  40  20  40  50
Panama City   75  82  73  80  73 /  10  20  10  40  60
Dothan        69  87  69  83  69 /  60  40  20  60  70
Albany        69  87  69  85  69 /  10  50  30  60  80
Valdosta      68  88  70  87  70 /  10  50  30  30  60
Cross City    71  87  70  88  72 /  10  20  20  20  40
Apalachicola  73  82  73  81  73 /  10  20  10  30  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Harrigan
SHORT TERM...Barry/Hathaway
LONG TERM...Barry/King
AVIATION...Harrigan/Chaney
MARINE...Barry/Hathaway
FIRE WEATHER...Harrigan
HYDROLOGY...Mcdermott

In the hours before

Special weather statement, May 18, 7:43 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM CDT WED MAY 18 2016

ALZ068-069-FLZ009-011-190130-
HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-
743 PM CDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON...
SOUTHEASTERN GENEVA...NORTHEASTERN HOLMES AND NORTHWESTERN JACKSON
COUNTIES UNTIL 830 PM CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRACEVILLE...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...GRACEVILLE...MADRID...CAMPBELLTON...MEMPHIS...BROWNTOWN...
SOUTHERN JUNCTION...COBB CROSSROADS...HODGESVILLE...KEYTONS...FADETTE...
GARRETTS CROSSROADS...OLYMPIA SPA RESORT...ELLAVILLE...MERRITTS
CROSSROADS AND JACOB CITY.

LAT...LON 3096 8557 3111 8553 3116 8529 3089 8535
TIME...MOT...LOC 0042Z 278DEG 11KT 3101 8548

15-HARRIGAN
Special weather statement, May 18, 8:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM CDT WED MAY 18 2016

ALZ066-068-069-190200-
DALE AL-HOUSTON AL-GENEVA AL-
818 PM CDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON...
NORTHEASTERN GENEVA...SOUTHERN HENRY AND SOUTHEASTERN DALE COUNTIES
UNTIL 900 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOTHAN...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOTHAN...TAYLOR...MIDLAND CITY...KINSEY...ASHFORD...COWARTS...WEBB...
PINCKARD...REHOBETH...GRIMES...AVON...MEMPHIS...GREEN ACRES...PLEASANT
PLAINS...ARDILLA...SMYRNA...JONES CROSSROADS...ENON...HOLLIS DAIRY ROAD
AND OLYMPIA SPA RESORT.

LAT...LON 3131 8523 3117 8521 3110 8546 3118 8547
      3119 8559 3131 8559
TIME...MOT...LOC 0117Z 224DEG 11KT 3117 8538

15-HARRIGAN
Special weather statement, May 18, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM CDT WED MAY 18 2016

ALZ065-066-190245-
DALE AL-COFFEE AL-
913 PM CDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COFFEE AND NORTHERN
DALE COUNTIES UNTIL 945 PM CDT...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ENTERPRISE...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE... OZARK...ENTERPRISE...FORT
RUCKER...ARITON...AND MARLEY HILL.

LAT...LON 3142 8549 3129 8586 3136 8593 3162 8570
      3162 8566
TIME...MOT...LOC 0212Z 233DEG 21KT 3137 8584

9-FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:50 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison25 min
May 19, 6:00 PM CDTSpecial Weather StatementTAEJefferson30 min
May 19, 2:36 PM CDTAreal Flood AdvisoryTAEQuitman, Randolph, Terrell114 min
May 19, 2:49 PM CDTSevere Thunderstorm WarningTAEBerrien, Brooks, Lanier, Lowndes26 min
May 19, 3:00 PM CDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph30 min
May 19, 3:25 PM CDTSevere Thunderstorm WarningTAECalhoun, Clay, Quitman, Randolph16 min
May 19, 3:34 PM CDTAreal Flood AdvisoryTAEQuitman116 min
May 19, 4:24 PM CDTFlash Flood WarningTAEQuitman2 hr
May 19, 4:46 PM CDTSevere Thunderstorm WarningTAEMitchell44 min
May 18, 7:43 PM CDTSpecial Weather StatementTAEHouston47 min
May 18, 8:18 PM CDTSpecial Weather StatementTAEHouston42 min
May 18, 9:17 PM CDTSevere Thunderstorm WarningTAECoffee, Dale28 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.